I hope you are well. I apologize for not posting much since March. My life has been on a crazy twisted roller coaster ride of late. I was diagnosed with a neurological disorder called Tardive Dyskinesia. Its the opposite of Parkinsons Disease. Its not related to my Kundalini Rising at all. I had been taking Geodon for eight years. Its a antipsychotic that was given to me along with antidepressants when I was severely depressed years ago. They kept increasing my dosages and changing my antidepressants because nothing seemed to work. Thankfully, my medical doctor decided to check my thyroid levels because thyroid disease runs in my family. I was finally diagnosed with Hypothyroidism which was actually the real cause of my depression symptoms. I am getting my thyroid levels checked every three months now. My TSH levels are normal now and I am doing so much better.
Even though I was being treated for my Hypothyroidism and had shown improvement, my Psychiatrist still felt that I needed to stay on the Geodon as a precaution. Well that prolonged time on the Geodon caused the Tardive Dyskinesia. It’s supposedly a rare neurological disorder but yet there are more reports of patients getting it. I am honestly still angry and sad about it. There is no cure for it and the medications being used for it now have dangerous side effects. I was referred to a psychiatrist who specializes in Tardive Dyskinesia and is leading up medical trials for it.
I had been weened off the Geodon for two weeks at half my regular dose. I had begun to have sleeping issues. My new psychiatrist told me to go “cold turkey” as a emergency precaution. With it, I had even worse sleeping problems. For the first 14 days, I hardly got any good restorative sleep. It wore me down both mentally and physically. I believe the overall stress broke down my immune system which made me get a bad UTI which took two courses of antibiotics to cure. I had a string of other illnesses that followed after this.
Some nights I was waking up every 15-30 minutes. Many nights, I would wake up a hour after falling asleep and be wide awake. I couldn’t get back to sleep for hours. Before this, I had slept nine hours straight every night. Its going on five months now and I am still having problems sleeping normally.
During the worst of this, ironically, I had no Kundalini symptoms at all. Which honestly surprised me because in the past, stress has made my Kundalini much more active. I also could not meditate either. I was just too exhausted.
But in the last six weeks, the Kundalini has become more active. I am having more Third Eye Chakra symptoms. I will discuss this more soon!
(April 2020 update) I have been completely off all psychiatric medications since 2016. I have not had any rebounds of major depression since. My Hypothyroidism is being well managed by my medication, Levothyroxine. The Tardive Dyskinesia is in total remission. My Specialist commented that considering the severity of my case, I have had one of the best recoveries he had seen thus far. At it’s worse, it had affected the muscles of my face, left hand and right toes. My face was the first to recover, then my hand, then my toes. I said “remission” above because there are cases where the Tardive Dyskinesia has returned years later. I am happy to say that I now sleep soundly every night. I meditate daily.
Above all, I had not realized how emotionally flat I had become. As I weened off all my psych medications, I actually got my personality back. I have had to learn to adjust to feeling all my emotions without being numbed out. I had become quiet and withdrawn but now I am outgoing and happy. My sister tells me that she got her sister back.
I cannot help but feel like part of my youth was unjustly taken away from me. I can never get back those years. It’s hard not to feel anger toward the Psychiatrists who treated me because they never thought to do any blood work to see if I had any underlying health problems that could be the culprit. Through those years I lost my job and the love of my life because I was constantly in a mental fog, exhausted and not very fun to be around. I am still having to battle the weight I gained taking all those psych meds. Many of them had the common side effect of weight gain or loss. Having untreated Hypothyroidism lowered my metabolism which made it worse. So every pound I have lost has been a small victory.
I will clearly state right now that I am NOT telling people to just stop their psych medications without their Doctor’s authorization. If you have major depression that has been hard to treat, and you have never gotten your thyroid hormone levels checked out, you can talk to your medical doctor about it and request lab work for it. They should already be in communication with your Psychiatrist. If you or anyone begins to notice that you are having symptoms of Tardive Dyskinesia. Contact both your Psychiatrist and Medical doctor ASAP.